By now, some of you know of the skin issues I experienced with Iclusig - very unsightly welts or pustules on my face, ears and head. My oncologist recommended a Methylprednisolone tablet pack (five days worth, or about 25 pills) the first time I had these skin issues. Thankfully, the skin issues mostly cleared up within a day or two (of course, I finished my five-day pack). These tablets are glucocorticoids, or adrenocortical steriods. However, a few days after the steroid pill treatment ended, the skin issues resurfaced. Again, I requested and was granted another five-day pack of the Methylprednisolone tablets. But this time, after taking the requisite first-day dosage of pills, I cut back to two and then one a day. Surprisingly and gratifyingly, the skin issues have not resurfaced. Keep in mind I am only taking a low dose of 15mg of Iclusig daily. But, combined with one of the Methylprednisolone tablets each day, this is keeping my undesirable skin side effect at bay.
My question now is: Is it safe to take one of these steroid tablets each day? I wonder if there are any health issues related to that? I will ask my oncologist if I can somehow continue to get the Methylprednisolone tablet packs, but I am not sure that is wise or desirable. Maybe there is an alternative treatment (e.g., a steroid shot) that I can receive at regular intervals to keep the skin issues at bay.
I do know my oncologist wants me to ramp-up to 30mg of Iclusig a day. I need assurance that my skin issues won't come back, however. So, we need to get this issue resolved quickly.
Thanks for listening.